Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 154, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 31, 2004, 5:59 PM CDT for Adams County, Brown County, Illinois. It was in force for 46 min. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2004, 5:59 PM CDT (22:59 UTC)
- Expired
- May 31, 2004, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Adams County, IL, Brown County, IL
The radar
The Lincoln radar (KILX), 151 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 6:01 PM CDT | TSTM WND GST 57 | Quincy, IL | 57 MPH...49 KT WIND GUST AT KUIN. |
| May 31, 6:01 PM CDT | TSTM WND GST 57 | Quincy, IL | 57 MPH...49 KT WIND GUST AT KUIN. |
| May 31, 6:01 PM CDT | TSTM WND GST 57 | Quincy, IL | 57 MPH...49 KT WIND GUST AT KUIN. |
| May 31, 6:01 PM CDT | TSTM WND GST 57 | Quincy, IL | 57 MPH...49 KT WIND GUST AT KUIN. |
| May 31, 6:01 PM CDT | TSTM WND GST 57 | Quincy, IL | 57 MPH...49 KT WIND GUST AT KUIN. |
| May 31, 6:05 PM CDT | TSTM WND GST 65 | Loraine, IL | |
| May 31, 6:05 PM CDT | TSTM WND GST 65 | Loraine, IL | |
| May 31, 6:05 PM CDT | TSTM WND GST 65 | Loraine, IL | |
| May 31, 6:05 PM CDT | TSTM WND GST 65 | Loraine, IL | |
| May 31, 6:05 PM CDT | TSTM WND GST 65 | Loraine, IL | |
| May 31, 6:10 PM CDT | TSTM WND DMG | Quincy, IL | POWER POLES DOWN IN QUINCY...BLOCKING INTERSECTION OF ROUTE 48 AND STATE STREET. |
| May 31, 6:10 PM CDT | TSTM WND DMG | Quincy, IL | POWER POLES DOWN IN QUINCY...BLOCKING INTERSECTION OF ROUTE 48 AND STATE STREET. |
| May 31, 6:10 PM CDT | TSTM WND DMG | Quincy, IL | POWER POLES DOWN IN QUINCY...BLOCKING INTERSECTION OF ROUTE 48 AND STATE STREET. |
| May 31, 6:10 PM CDT | TSTM WND DMG | Quincy, IL | POWER POLES DOWN IN QUINCY...BLOCKING INTERSECTION OF ROUTE 48 AND STATE STREET. |
| May 31, 6:10 PM CDT | TSTM WND DMG | Quincy, IL | POWER POLES DOWN IN QUINCY...BLOCKING INTERSECTION OF ROUTE 48 AND STATE STREET. |
| May 31, 6:50 PM CDT | TSTM WND DMG | 4 Nw Perry, IL | TREE DOWN AT 2W OF PERRY JUNCTION |
| May 31, 6:50 PM CDT | TSTM WND DMG | 4 Nw Perry, IL | TREE DOWN AT 2W OF PERRY JUNCTION |
| May 31, 6:50 PM CDT | TSTM WND DMG | 4 Nw Perry, IL | TREE DOWN AT 2W OF PERRY JUNCTION |
| May 31, 6:50 PM CDT | TSTM WND DMG | 4 Nw Perry, IL | TREE DOWN AT 2W OF PERRY JUNCTION |
| May 31, 6:50 PM CDT | TSTM WND DMG | 4 Nw Perry, IL | TREE DOWN AT 2W OF PERRY JUNCTION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754 WUUS53 KLSX 312259 SVRLSX ILC001-009-312345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 558 PM CDT MON MAY 31 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN WEST CENTRAL ILLINOIS BROWN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 645 PM CDT * AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF QUINCY...MOVING EAST AT 50 MPH. AREA LAW ENFORCEMENT REPORTED TREES DOWN AND WIND DAMAGE TO A CHURCH IN EWING. * LOCATIONS IMPACTED INCLUDE... CAMP POINT CLAYTON BUCKHORN MOUNT STERLING THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS...AND HAS DOWNED NUMEROUS TREES AND POWER LINES. TAKE SHELTER IMMEDIATELY IN THE INTERIOR PORTION OF A STURDY BUILDING. STAY AWAY FROM OUTSIDE WALLS AND WINDOWS LAT...LON 4022 9146 3979 9137 3982 9057 4011 9065 $$ FG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:40 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 31, 3:40 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT MON MAY 31 2004 MDLS ARE IN FAIRLY GD AGREEMENT THAT UA PTRN THRU MUCH OF THIS WORK WEEK WL BE DOMINATED BY UPR LO...FIRST ANCHORED OVR UPR MS VLY...THEN OPENING UP A BIT AND DROPPING INTO OHIO VLY. PERHAPS THE MOST DFCLT PART OF FCST IS TRYING TO PIN DOWN PCPN THRT. BLV THAT DIURNALLY DRIVEN -SHRA/-TSRA OVR N AREAS WL DSPT THIS EVE...WITH THIS PCPN TREND REPEATING ITSELF OVR N AREAS ON TUE. HWVR...BY TUE EVE AS UPR TROF SAGS INTO AREA THINK THAT SM PCPN WL CONT INTO THE OVRNGT HRS...AND PERHAPS DROP INTO S AREAS. AFTER LOOKING AT THE 18Z SFC MAP...ALSO NOTICED THAT MSTR TO THE S OF THE STALLED FNTL BNDRY ISNT ALL THAT FAR AWAY...AND A BIT OF RETURN LO LVL FLOW AHD OF TROF MAY PULL SM OF THAT INSTABILITY BACK INTO OUR FAR S AREAS. ALTHO MDL OUTPUT DOESNT PULL THE MSTR AND INSTABILITY THAT FAR N...THEY OFTEN DO NOT HNDL THIS TYPE OF SITN VRY WELL. IT APRS THAT LOTS OF CLDS WL DROP SWD ACR AREA ON WED AS UPR TROF SAGS S. COULDNT RULE OUT A FEW MORE SHWRS ATTM...BUT AMS DOESNT LK QUITE AS UNSTBL AS MID LVL TEMPS BGN TO WRM AND XTNSV CLD CVR WL LIMIT HTG. TEMPS ON TUE SHUD BE SIMILAR TO THOSE OF TDA...BUT SHUD DROP 5-10 DEGREES BY WED DUE TO THE CLDS AND THE ARRIVAL OF THE COLDER AIR ASSOC WITH THE UPR TROF. FOR THE LTR HLF OF THE WEEK...APRS TEMPS SHUD SLOLY MODERATE AS HGTS RBND ACR AREA. PTRN MAY BCM ACTIVE ONCE AGAIN BY NXT WEEKEND AS RETURN FLO BGNS OVRRUNNING OF FNT THAT MDLS SUGGEST WL RMN S OF CWA. HOPEFULLY...WELL BE RESTED UP BY THEN. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE .IL...NONE TRUETT EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 31, 4:00 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT MON MAY 31 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 400 PM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AS AN UPPER AIR DISTURBANCE MOVES ACROSS THE AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE... ALTHOUGH A FEW MAY PRODUCE SMALL HAIL AND OCCASIONAL LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AGAIN ON TUESDAY...AND ACROSS THE ENTIRE AREA ON TUESDAY NIGHT. AFTER A WELCOME DRY SPELL THROUGH THE WORK WEEK... A CHANCE FOR THUNDERSTORMS WILL RETURN ACROSS THE AREA ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT. CARNEY
In the hours before
Local storm report, May 31, 1:45 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG TRENTON 38.61N 89.68W
05/30/2004 CLINTON IL TRAINED SPOTTER
STRONG WINDS DAMAGED HOMES IN TOWN...PRIMARY DAMAGE WAS
TO ROOFS AND SIDING. MANY TREES DAMAGED AND BLOWN DOWN.
POWER LINES ALSO DAMAGED. TIME ESTIMATED.
&&
TRUETTLocal storm report, May 31, 1:45 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG TRENTON 38.61N 89.68W
05/30/2004 CLINTON IL TRAINED SPOTTER
STRONG WINDS DAMAGED HOMES IN TOWN...PRIMARY DAMAGE WAS
TO ROOFS AND SIDING. MANY TREES DAMAGED AND BLOWN DOWN.
POWER LINES ALSO DAMAGED. TIME ESTIMATED.
&&
TRUETTLocal storm report, May 31, 4:24 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
424 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG DARDENNE PRAIRIE 38.75N 90.73W
05/30/2004 ST. CHARLES MO NWS EMPLOYEE
SEVERAL TREES DOWN AND SEVERAL DAMAGED IN TWIN CHIMNEYS
SUBDIVISION. TIME ESTIMATED.
&&
GLASSLocal storm report, May 31, 4:24 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
424 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG DARDENNE PRAIRIE 38.75N 90.73W
05/30/2004 ST. CHARLES MO NWS EMPLOYEE
SEVERAL TREES DOWN AND SEVERAL DAMAGED IN TWIN CHIMNEYS
SUBDIVISION. TIME ESTIMATED.
&&
GLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:36 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 54 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.